MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 X-PORT ISP IMPLANTABLE PORT, GROSHONG SINGLE-LUMEN, KIT, 8F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

C.R. BARD, INC. (BASD) -3006260740 X-PORT ISP IMPLANTABLE PORT, GROSHONG SINGLE-LUMEN, KIT, 8F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Model Number 0604520
Medical Device Problem Codes Fracture (1260); Deformation Due to Compressive Stress (2889); Naturally Worn (2988); Migration (4003)
Health Effect - Clinical Codes Pain (1994); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 06/16/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history record is currently being performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.Expiry date: 10/2024.
 
Event or Problem Description
It was reported some time post port placement, the catheter allegedly broke near connection to the port stem and migrated into heart.It was further reported that catheter need to removed form the body.Patient reported stable.
 
Event or Problem Description
It was reported approximately four months post port placement, the catheter allegedly broke near connection to the port stem and migrated into heart.It was further reported that catheter need to removed form the body.Patient reported stable.
 
Additional Manufacturer Narrative
H10: manufacturing review: a lot history review, a device history record review and complete manufacturing review could not be conducted for the investigation as the lot number is unknown.Investigation summary: one x-port isp attached to a groshong catheter were returned for evaluation.Functional, gross visual and microscopic visual evaluations were performed.The investigation is confirmed for the reported catheter break issue, as a partial compound break was noted just distal to the cath-lock.The edges of the partial compound break appeared rounded in one region and partially jagged in another region.The investigation is inconclusive for the reported migration issue, as the exact circumstances at the time of the reported event are unknown, and the reported event could not be reproduced in the lab.Furthermore, the clinical conditions alleged in the complaint cannot be confirmed.A definitive root cause could not be determined based upon the available information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: g3, h6 (patient).H11: b5, d1, d4, h6 (method, result).H11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : see h10.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not requested as the lot number reported is unknown.Investigation summary: one x-port isp attached to a groshong catheter was returned for evaluation.Functional, gross visual and microscopic visual evaluations were performed.The investigation is confirmed for the reported catheter fracture and identified catheter deformation, naturally worn issues a partial compound break was noted just distal to the cath-lock and the edges of the partial compound break appeared rounded in one region and partially jagged in another region.Upon infusion of the port body with attached catheter segment, a leak from the partial compound break was observed.However, the investigation is inconclusive for the reported migration issue, as the exact circumstances at the time of the reported event are unknown, and the reported event could not be reproduced in the lab.Furthermore, the clinical conditions alleged in the complaint cannot be confirmed.The identified break is typical of flexural fatigue, which is due to the repetitive, cyclic kinking of the catheter.The definitive root cause could not be determined based upon available information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: g3, h6 (device, result), h11: d1, d4 (medical device catalog number), h11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
X-PORT ISP IMPLANTABLE PORT, GROSHONG SINGLE-LUMEN, KIT, 8F
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
judy ludwig
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key12156491
Report Number3006260740-2021-02725
Device Sequence Number14506930
Product Code LJT
UDI-Device Identifier00801741025853
UDI-Public(01)00801741025853
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K022983
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0604520
Device Catalogue Number7707540
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/06/2021
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 06/16/2021
Supplement Date Received by Manufacturer08/16/2021
01/24/2022
Initial Report FDA Received Date07/13/2021
Supplement Report FDA Received Date08/31/2021
01/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown